MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-309-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Swelling/ Edema (4577)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: 5515-f-402 triathlon ps fem component, cemented lot euv3hd.5521-b-300 tri ts baseplate size 3 lot e3h3ta.5550-g-298-e triathlon symmetric x3 patella lot 11p9.5575x000 triathlon fix.Peg 2 per pk lot jt42r.6197-9-001 simplex p with tobramycin 1 pack x 2 lot mhb021.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
Patient left voicemail on patient hotline reporting a primary implant on (b)(6) 2020 with triathlon components.Patient reported "multiple problems since" and would like to know if implants are subject to a recall.Update: per conversation with patient: patient reports pain and swelling and noted femoral nerve damage during primary surgery.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion of assessment: patient with significant complaints after tka including pain, femoral nerve palsy and apparent pain syndrome.An infection work-up was started but the results not provided.Device or procedure related adverse event: none root cause and confirmation: the root cause of the patient¿s complaints cannot be determined from the materials provided.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing multiple problems since post-implantation.A review of the provided medical notes concluded: conclusion of assessment: patient with significant complaints after tka including pain, femoral nerve palsy and apparent pain syndrome.An infection work-up was started but the results not provided.Device or procedure related adverse event: none root cause and confirmation: the root cause of the patient¿s complaints cannot be determined from the materials provided.The patient is also inquiring if the reported device is subject to a product recall.Based on the catalog and lot numbers provided, the reported device is not subject to recall.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient left voicemail on patient hotline reporting a primary implant on (b)(6) 2020 with triathlon components.Patient reported "multiple problems since" and would like to know if implants are subject to a recall.Update: per conversation with patient: patient reports pain and swelling and noted femoral nerve damage during primary surgery.Update per medical records received: patient has undergone multiple treatments including manipulation under anesthesia, aspiration, nerve blocks and genicular radiofrequency ablation.Update 17-jan-2023: per patient's email response: "i am going to go ahead and schedule a consult on my knee as it is getting more painful everyday and the swelling is enormous, my knee is now doubled in size since i first contacted you.".

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15825840
Report Number0002249697-2022-01670
Device Sequence Number6109167
Product Code MBH
UDI-Device Identifier07613327337945
UDI-Public07613327337945
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number5532-G-309-E
Device Catalogue Number5532-G-309-E
Device Lot NumberXM82W2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight73 KG